MAUDE Adverse Event Report: ABBOTT MEDICAL Amplatzer Amulet; Cardiac Plug

ABBOTT MEDICAL Amplatzer Amulet; Cardiac Plug
Model Number 9-ACP2-007-018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 04/24/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 18mm amplatzer amulet was chosen for implant using an 14f amplatzer steerable delivery sheath.Pre-procedural landing zone measurements used to determine device sizing were reported as 19.3 mm at 0°, 15.3 mm at 45°, 12.6 mm at 90°, and 13.0 mm at 135°.Device sizing was determined by averaging the measurements and upsizing from the largest dimension; an initial 20 mm device was selected but was noted to be overly compressed, and therefore a smaller 18 mm device was implanted.Transesophageal echocardiography (tee) was utilized as the imaging modality during the procedure.The implanter reported that the close criteria were satisfied, and the implant appeared ideal on fluoroscopy.During the procedure, intermittent episodes of sinus tachycardia were noted.A tension test was performed.The left atrial pressure was measured at 12 mmhg.The patient received 500 ml of fluid prior to the procedure and an additional 500 ml during the procedure, and left atrial pressure was not remeasured following fluid administration.The procedure involved a full recapture of the device, with one partial recapture into the sheath, and the final device configuration at implant was described as a tire shape.No peri-device leak was detected around the lobe.The patient underwent the amulet procedure and was subsequently transferred to the recovery area.While in recovery, an ekg demonstrated rapid bradycardia, and the patient was found to be unresponsive.An echocardiogram was performed and showed no evidence of pericardial effusion.As the patient had a do-not-resuscitate (dnr) order in place, cardiopulmonary resuscitation was not initiated, and the patient expired.The family declined an autopsy.The cause of death was reported as unknown.The patient was reported to be in stable condition prior to the implant procedure.The implanter classified the death as likely related to the procedure or recovery rather than device performance, noting that no pericardial effusion was present at the time of decompensation.It was also reported that the patient had been fed while lying flat during recovery, raising concern for possible aspiration; however, this could not be confirmed.A post-procedural stroke was also considered, as the observed clinical findings were bradycardia followed by unresponsiveness.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of bradycardia and death was reported.A returned device assessment could not be performed as the device was not returned for analysis.A lot number was not provided so no device history record or lot specific similar complaint review is required.Based on the available information, the cause for the reported death appears to be related to patient effect of bradycardia.The root cause of bradycardia could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Based on medical review: "an (b)(6) female patient underwent a left atrial appendage closure with an amulet device without any reported intra-procedural complications.Following the procedure, while in the recovery area, the patient developed bradycardia on electrocardiogram and subsequently became unresponsive.Emergent echocardiography did not demonstrate a pericardial effusion.Due to the patient¿s do-not-resuscitate (dnr) status, resuscitative measures, including cardiopulmonary resuscitation (cpr), were not initiated, and the patient expired.An autopsy was declined by the family.It was reported that the patient had been fed while in a supine position post-procedure.The exact cause of death remains undetermined; however, potential contributing factors include aspiration and/or an acute neurologic event (e.G., stroke).Based on the limited information available, the event does not appear to be related to the device.".

Brand Name
Amplatzer Amulet
Common Device Name
Cardiac Plug
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key25222879
Report Number2135147-2026-03399
Device Sequence Number13255228
Product Code NGV
UDI-Device Identifier00811806013466
UDI-Public(01)00811806013466(17)301031(10)11121548
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-018
Device Catalogue Number9-ACP2-007-018
Device Lot Number11121548
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Supplement Date Received by Manufacturer07/31/2026
Initial Report FDA Received Date05/19/2026
Supplement Report FDA Received Date08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age89 YR
Patient SexFemale